Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 93, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Nov 16, 2020, 7:12 PM EST. It took effect at Nov 17, 2020, 3:00 AM EST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2020, 7:12 PM EST (00:12 UTC)
- In effect from
- Nov 17, 2020, 3:00 AM EST
- Expired
- Nov 18, 2020, 7:00 AM EST
- In force
- 28 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
558 WHUS71 KCLE 170012 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 712 PM EST Mon Nov 16 2020 LEZ145-146-170815- /O.EXP.KCLE.SC.Y.0092.000000T0000Z-201117T0000Z/ /O.NEW.KCLE.SC.Y.0093.201117T0800Z-201118T1200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 712 PM EST Mon Nov 16 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TUESDAY TO 7 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Vermilion to Avon Point OH and nearshore waters of Lake Erie from Avon Point to Willowick OH. * WHEN...From 3 AM Tuesday to 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142>144-170815- /O.EXB.KCLE.SC.Y.0092.201117T0800Z-201118T1200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- 712 PM EST Mon Nov 16 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TUESDAY TO 7 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Vermilion OH. * WHEN...From 3 AM Tuesday to 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ147>149-170815- /O.CON.KCLE.SC.Y.0092.000000T0000Z-201118T1200Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 712 PM EST Mon Nov 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 35 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
7 follow-up statements
392 WHUS71 KCLE 170307 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1007 PM EST Mon Nov 16 2020 LEZ142>144-171115- /O.CON.KCLE.SC.Y.0092.201117T0800Z-201118T1200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- 1007 PM EST Mon Nov 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TUESDAY TO 7 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Vermilion OH. * WHEN...From 3 AM Tuesday to 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ145-146-171115- /O.CON.KCLE.SC.Y.0093.201117T0800Z-201118T1200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 1007 PM EST Mon Nov 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TUESDAY TO 7 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Vermilion to Avon Point OH and nearshore waters of Lake Erie from Avon Point to Willowick OH. * WHEN...From 3 AM Tuesday to 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ147>149-171115- /O.CON.KCLE.SC.Y.0092.000000T0000Z-201118T1200Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1007 PM EST Mon Nov 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
074 WHUS71 KCLE 170853 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 353 AM EST Tue Nov 17 2020 LEZ142>144-171700- /O.CON.KCLE.SC.Y.0092.000000T0000Z-201118T1200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- 353 AM EST Tue Nov 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 1 to 3 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Vermilion OH. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ145-146-171700- /O.CON.KCLE.SC.Y.0093.000000T0000Z-201118T1200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 353 AM EST Tue Nov 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 2 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion to Avon Point OH and nearshore waters of Lake Erie from Avon Point to Willowick OH. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ147>149-171700- /O.CON.KCLE.SC.Y.0092.000000T0000Z-201118T1200Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 353 AM EST Tue Nov 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Northwest winds 20 to 30 knots with gusts up to 35 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
958 WHUS71 KCLE 171440 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 940 AM EST Tue Nov 17 2020 LEZ142>144-172245- /O.CON.KCLE.SC.Y.0092.000000T0000Z-201118T1200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- 940 AM EST Tue Nov 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 1 to 3 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Vermilion OH. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ145-146-172245- /O.CON.KCLE.SC.Y.0093.000000T0000Z-201118T1200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 940 AM EST Tue Nov 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 2 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion to Avon Point OH and nearshore waters of Lake Erie from Avon Point to Willowick OH. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ147>149-172245- /O.CON.KCLE.SC.Y.0092.000000T0000Z-201118T1200Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 940 AM EST Tue Nov 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Northwest winds 20 to 30 knots with gusts up to 35 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
738 WHUS71 KCLE 171943 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 243 PM EST Tue Nov 17 2020 LEZ142>144-180345- /O.CON.KCLE.SC.Y.0092.000000T0000Z-201118T1200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- 243 PM EST Tue Nov 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 1 to 4 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Vermilion OH. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ145-146-180345- /O.CON.KCLE.SC.Y.0093.000000T0000Z-201118T1200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 243 PM EST Tue Nov 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion to Avon Point OH and nearshore waters of Lake Erie from Avon Point to Willowick OH. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ147>149-180345- /O.CON.KCLE.SC.Y.0092.000000T0000Z-201118T1200Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 243 PM EST Tue Nov 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 6 to 9 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
616 WHUS71 KCLE 180259 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 959 PM EST Tue Nov 17 2020 LEZ142-143-180400- /O.CAN.KCLE.SC.Y.0092.000000T0000Z-201118T1200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 959 PM EST Tue Nov 17 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have decreased to below Small Craft Advisory conditions. Northwest winds will continue to diminish tonight before shifting to out of the southwest tomorrow. An additional Small Craft Advisory will likely be needed starting late Wednesday night for strengthening southwest winds. $$ LEZ144-181100- /O.CON.KCLE.SC.Y.0092.000000T0000Z-201118T1200Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- 959 PM EST Tue Nov 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from The Islands to Vermilion OH. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ145-146-181100- /O.CON.KCLE.SC.Y.0093.000000T0000Z-201118T1200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 959 PM EST Tue Nov 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion to Avon Point OH and nearshore waters of Lake Erie from Avon Point to Willowick OH. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ147>149-181100- /O.CON.KCLE.SC.Y.0092.000000T0000Z-201118T1200Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 959 PM EST Tue Nov 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 20 knots with gusts up to 25 knots and waves 4 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
456 WHUS71 KCLE 180843 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 343 AM EST Wed Nov 18 2020 LEZ144-180945- /O.CAN.KCLE.SC.Y.0092.000000T0000Z-201118T1200Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- 343 AM EST Wed Nov 18 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have decreased enough to allow the small craft advisory to be cancelled. $$ LEZ145-180945- /O.CAN.KCLE.SC.Y.0093.000000T0000Z-201118T1200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- 343 AM EST Wed Nov 18 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have decreased enough to allow the small craft advisory to be cancelled. $$ LEZ146-181200- /O.CON.KCLE.SC.Y.0093.000000T0000Z-201118T1200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- 343 AM EST Wed Nov 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Northwest winds 10 to 15 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Avon Point to Willowick OH. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ147>149-181200- /O.CON.KCLE.SC.Y.0092.000000T0000Z-201118T1200Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 343 AM EST Wed Nov 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
383 WHUS71 KCLE 181205 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 705 AM EST Wed Nov 18 2020 LEZ147>149-181315- /O.EXP.KCLE.SC.Y.0092.000000T0000Z-201118T1200Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 705 AM EST Wed Nov 18 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have decreased enough to allow the small craft advisory to expire. $$ LEZ146-181315- /O.EXP.KCLE.SC.Y.0093.000000T0000Z-201118T1200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- 705 AM EST Wed Nov 18 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have decreased enough to allow the small craft advisory to expire. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 16, 3:39 PM EST, 3 hours 33 minutes earlier.
Area forecast discussion, Nov 16, 3:39 PM EST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
339 PM EST Mon Nov 16 2020
.SYNOPSIS...
A low pressure system will move east across the region
tonight with a trough lingering through Tuesday night. High pressure
will build in across the Ohio Valley on Wednesday, moving east
towards the East Coast by Friday. A warm front will lift north
across the area on Thursday.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
Drier air aloft has mixed down to the surface, resulting in mostly
clear skies across the area this afternoon. This has resulted in
temperatures quickly increasing into the mid to upper 40s across the
area. Clouds will begin to increase from the west later this evening
into the overnight as a low pressure system currently over the Upper
Midwest slides southeast across the Great Lakes. Precipitation will
spread east across the area tonight through Tuesday morning, with
mainly rain expected west of I-71 and a rain/snow mix elsewhere. All
snow is more likely across Northwest Pennsylvania, particularly in
inland Crawford and Erie Counties where an inch or two of
accumulation could fall.
Behind the low pressure system, 850 mb temperatures will fall to
near -10C degrees with increased low-level moisture across Northeast
Ohio and Northwest Pennsylvania. This will result in lake effect
precipitation throughout the day Tuesday. Some uncertainty exists in
how much precipitation falls as rain versus snow during the day. By
Tuesday evening, even colder air aloft arrives, with 850 mb temps
near -12C degrees. Precipitation will then changeover to all snow
with an additional couple inches of accumulation across NW PA
possible. Northwest wind gusts will also increase to 30 to 35 mph
Tuesday afternoon, especially along the lakeshore with the highest
gusts near Erie, PA.
One issue for any significant snow accumulation is the low-level
omega fields which appear to be just below the dendritic snow growth
zone. This would favor lower snow ratios during the period of
heaviest precipitation so have leaned more towards NBM snow ratios
than WPC ratios. Therefore, our total snow accumulation is about 4
to 6 inches in Northwest Pennsylvania. HREF snow probabilities are a
little concerning, given they show about a 30% chance of greater
than 8 inches of snow over a 24-hour period From 7 AM Tuesday to 7
AM Wednesday across Crawford County, PA. This appears to be a result
from hires models picking up an enhanced lake effect band with Lake
Huron influence. Will have to continue to monitor trends in snow
ratios and hires placement of snow bands over the next day.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
High pressure at the surface and aloft builds eastward on
Wednesday and provides fair weather for the bulk of our CWA.
Light lake effect snow and/or rain southeast and east of Lake
Erie should end by late afternoon as lake-induced CAPE wanes via
low-level dry air advection and a lowering subsidence
inversion. Any additional snow accumulation Wednesday morning
should be less than one inch. Afternoon highs should mainly
reach the lower to mid 40's, but mid to upper 30's are expected
for interior NW PA.
Flow aloft becomes progressively westerly over our CWA Wednesday
night through Thursday night as the longwave ridge is broken-down by
multiple eastward-moving shortwave troughs. Fair weather should
persist as we become positioned along the northwestern periphery of
the aforementioned surface ridge. The clockwise and outward
circulation of the surface high pressure ridge will induce southerly
to southwesterly surface winds and low-level warm air advection in
our region. Low temperatures should moderate from the mid 20's to
mid 30's Wednesday night to the upper 30's to upper 40's Thursday
night. Thursday afternoon's highs should reach the 50's to lower
60's.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Westerly flow aloft should persist on Friday through Saturday.
Simultaneously, our CWA remains along the northwestern periphery of
the surface ridge. A surface cold front should approach our CWA from
the northwest on Friday and then stall in vicinity of the mid-MS
Valley, Lake Erie, and upstate NY Friday night into Saturday.
Scattered rain showers are possible along and near the front Friday
night into Saturday. Afternoon highs should reach the 50's or 60's,
while lows should reach the 40's Friday night.
As a shortwave trough advances from the northern Rockies toward the
Great Lakes Saturday night through Monday, a surface low should move
generally eastward along the stalled front and may near the eastern
Great Lakes region by Monday. This surface low track may allow the
trailing cold front to sweep eastward across our CWA on Monday.
Precip chances increase gradually Saturday night through Monday due,
in part, to isentropic lift aloft associated with a low-level return
flow of abundant moisture from the southern Gulf Stream. The return
flow and isentropic lift will precede the surface low. Abnormal
warmth continues with lows reaching the 40's Saturday night and
daytime highs reaching the upper 50's to lower 60's Sunday. Forecast
temperatures trend closer to normal thereafter, with lows expected
to primarily reach the upper 30's to lower 40's Sunday night. Monday
should have highs reach the mid to upper 40's.
&&
.AVIATION /18Z Monday THROUGH Saturday/...
VFR across the area this afternoon with clear skies. Exception
remains at ERI with some some periodic broken VFR ceilings.
Conditions will deteriorate to MVFR for several hours across
the TAF sites tonight and early tomorrow morning as a low
pressure system moves east across the Lower Great Lakes. The
highest chance for -shra appears to be at CLE/ERI where MVFR to
IFR vsbys restrictions may exist. Behind the system, lake effect
clouds and precipitation will begin to spread across the eastern
half of the area, impacting mainly CLE/YNG/CAK/ERI through
tomorrow morning and into the early afternoon. Highest chance
for IFR ceilings and/or vsbys appears to be at ERI tomorrow
morning.
Gusty southwest winds, 20 to 25 knots continue across the area
this afternoon. Winds will gradually decrease to generally less
than 10 knots overnight. Behind the low pressure system,
northwest winds quickly increase to 15 to 20 knots with gusts
near 25 to 30 knots across the TAF sites by tomorrow afternoon.
Outlook...Non-VFR across portions of Northeast Ohio and
Northwest Pennsylvania Tuesday evening from lake effect
clouds/precipitation through Wednesday. Otherwise, VFR
anticipated through Saturday.
&&
.MARINE...
A Small Craft Advisory remains in effect until 7 PM this evening
from Vermilion to Willowick. The Small Craft Advisory from Willowick
to Ripley remains in effect until 7 AM EST Tuesday. Please see the
advisory text for greater details.
A cold front sweeps southeastward over Lake Erie tonight, shifting
southwesterly winds to northwesterly. These winds will trend about
15 to 25 knots sustained. Waves trend about 4 to 8 feet, especially
east of The Islands. Behind the front, a trough lingers over the
lake Tuesday and Tuesday night as northwesterly winds of about 15 to
25 knots persist. Waves of about 4 to 8 feet should persist and
additional Small Craft Advisories are likely. Winds back from
northwesterly to southwesterly on Wednesday as a ridge builds
eastward over Lake Erie. These winds should trend 10 to 20 knots and
waves should subside to 1 to 3 feet in our nearshore and open waters
by nightfall.
Southerly to southwesterly sustained winds ranging from about 10 to
30 knots are expected Wednesday night through Friday as Lake Erie
becomes located in the northwestern periphery of the ridge and this
ridge interacts with a low moving northeastward from the Canadian
Prairies. Waves as large as 4 to 8 feet are expected, especially in
the open waters of the central and eastern basins. Small Craft
Advisory conditions are possible. Southerly to southwesterly winds
should trend 10 to 15 knots Friday night into Saturday as a cold
front approaches Lake Erie from the northwest. Subsiding waves
should trend 1 to 3 feet.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 7 AM EST Wednesday for LEZ147>149.
Small Craft Advisory until 7 PM EST this evening for LEZ145-
146.
&&
SYNOPSIS...Kahn
NEAR TERM...Kahn
SHORT TERM...Jaszka
LONG TERM...Jaszka
AVIATION...Kahn
MARINE...JaszkaHazardous weather outlook, Nov 16, 2:34 PM EST, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 234 PM EST Mon Nov 16 2020 LEZ061-142>149-162>169-171945- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 234 PM EST Mon Nov 16 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001-171945- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie- 234 PM EST Mon Nov 16 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ002-003-171945- Southern Erie-Crawford- 234 PM EST Mon Nov 16 2020 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Light snow accumulations are possible late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Light snow accumulations are possible from lake effect snow through Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 12:38 PM EST | Winter Weather Advisory | CLE | Crawford, Erie | 17 hr |
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.